Alert archive / Kansas / River Flood Warnings in 2007

River Flood Warning 149, NWS Kansas City, MO

October 13, 2007Atchison County, Leavenworth County, Kansas

NWS Kansas City, MO issued this river flood warning at Oct 13, 2007, 11:37 PM CDT for Atchison County, Leavenworth County, Kansas. It took effect at Oct 14, 2007, 4:12 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2007, 11:37 PM CDT (04:37 UTC)
In effect from
Oct 14, 2007, 4:12 AM CDT
Expired
Oct 14, 2007, 2:47 PM CDT
In force
11 hr
Issued by
NWS Kansas City, MO
Flood severity
Moderate

Counties Atchison County, KS, Leavenworth County, KS

The radar

The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stranger Creek at Easton (ESTK1).

Action stage
12 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KEAX 140437
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1137 PM CDT SAT OCT 13 2007
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING STREAMS...

  STRANGER CREEK AT EASTON

AFFECTING THE FOLLOWING COUNTIES IN KANSAS...ATCHISON...LEAVENWORTH

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

KSC005-103-150437-
/O.NEW.KEAX.FL.W.0149.071014T0912Z-071015T1617Z/
/ESTK1.2.ER.071014T0912Z.071014T1200Z.071014T1617Z.NO/
1137 PM CDT SAT OCT 13 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE STRANGER CREEK AT EASTON.
* FROM LATE TONIGHT TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:00 PM SATURDAY THE STAGE WAS 14.7 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 19.0 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY LATE SUNDAY MORNING.
* AT 18.0 FEET...231ST STREET NORTH AND SOUTH OF EASTON FLOODS...AND 
  WATER ENTERS THE PLAYGROUND OF THE EASTON GRADE SCHOOL.
* AT 17.0 FEET...WATER ENTERS LOW-LYING FIELDS SOUTH OF EASTON.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

STRANGER CREEK
  EASTON          17   14.7   SAT 11 PM   19.0 SUNDAY MORNING

$$
1 follow-up statement
000 
WGUS83 KEAX 141947
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
247 PM CDT SUN OCT 14 2007
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
 
  STRANGER CREEK AT EASTON
 
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...ATCHISON...LEAVENWORTH

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

KSC005-103-142017-
/O.CAN.KEAX.FL.W.0149.000000T0000Z-071015T1617Z/
/ESTK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
247 PM CDT SUN OCT 14 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE STRANGER CREEK AT EASTON
* AT  8:46 AM SUNDAY THE STAGE WAS 16.9 FEET 
* FLOOD STAGE IS 17.0 FEET
* FORECAST...THE CREEK WILL CONTINUE TO FALL THIS EVENING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

STRANGER CREEK
  EASTON          17   16.9   SUN 09 AM    6.1 THIS EVENING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 13, 6:32 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Oct 13, 6:32 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 PM CDT SAT OCT 13 2007

...UPDATED AVIATION...

.DISCUSSION...
/410 PM CDT SAT OCT 13 2007/
STRONG ISENTROPIC LIFT ALONG 850-700MB AXIS BROUGHT A LARGE AREA OF
RAIN TO THE REGION DURING THE DAY. THIS AREA OF PRECIP IS GRADUALLY
WEAKENING AND WILL CONTINUE TO DO SO...AS THE 850-700MB WINDS
CONTINUE TO GRADUALLY WEAKEN THROUGH THE REST OF THE DAY AND
EVENING. THEREFORE ONCE THE ONGOING PRECIP DISSIPATES...EXPECT A
BREAK ACROSS THE FORECAST AREA THROUGH MOST OF THE OVERNIGHT PERIOD.

THE LOW LEVEL JET IS EXPECTED TO REFOCUS ACROSS CENTRAL KANSAS INTO
SOUTHERN NEBRASKA AND IOWA OVERNIGHT...IN RESPONSE TO THE
APPROACHING UPPER LEVEL STORM SYSTEM AND DEVELOPING LEE SIDE TROUGH.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ON
THE NOSE OF THE JET ACROSS NEBRASKA AND IOWA. SOME OF THIS ACTIVITY
MAY GET INTO FAR NORTHWEST MISSOURI BY LATE TONIGHT...HOWEVER THINK
THE FORECAST AREA WILL HAVE TO WAIT FOR THE FRONT TO GRADUALLY PUSH
INTO THE AREA LATE TOMORROW AND TOMORROW NIGHT FOR BEST PRECIP
CHANCE. INSTABILITY PARAMETERS INDICATE SEVERE STORMS ARE POSSIBLE
DURING THE LATE AFTERNOON AND EARLY EVENING ACROSS MAINLY KANSAS. BY
THE TIME THE ACTIVITY GETS INTO THE FORECAST AREA...INSTABILITY IS
WEAKENING. PRECIPITABLE WATER VALUES CONTINUE TO RUN QUITE
HIGH...ESPECIALLY FOR THIS TIME OF YEAR SO HEAVY RAIN WILL CONTINUE
TO BE POSSIBLE.

THE UPPER LEVEL SYSTEM AND ATTENDANT FRONT WILL MOVE ONLY SLOWLY
EAST ACROSS THE REGION THROUGH MONDAY NIGHT. WITH THE FRONT FORECAST
TO STRETCH ACROSS THE FORECAST AREA DURING THE DAY MONDAY AND A VORT
LOBE FORECAST TO ROTATE AROUND THE BASE OF THE UPPER LOW...SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO BE LIKELY. DEPENDING ON THE
AMOUNT OF INSTABILITY...SHEAR IS FAVORABLE FOR A FEW SEVERE STORMS
MONDAY AND MONDAY EVENING.

BY TUESDAY...GFS/NAM SHOW DRY AIR WRAPPING IN BEHIND THE SYSTEM AS
IT PULLS TO THE NORTHEAST. WILL HAVE A RELATIVELY BRIEF RESPITE FROM
THE RAIN LATE TUESDAY INTO WEDNESDAY...BEFORE THE NEXT SYSTEM
AFFECTS THE REGION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. FOR NOW
HAVE LOW CHANCE POPS FOR THIS SYSTEM PENDING ADDITIONAL CONSISTENT
MODEL RUNS.

EXPECT SEASONAL TEMPERATURES THROUGHOUT THE FORECAST PERIOD.

NRR

&&

.AVIATION...

FOR THE 00Z TAFS...WILL INTRODUCE SOME WIND SHEAR OVERNIGHT. WITH
INVERSION SETTING UP THROUGH ABOUT 2000 TO 2500 FEET...EXPECT TO SEE
ENOUGH OF A WIND SHIFT FROM SOUTHEAST AT GROUND LEVEL TO SOUTHWEST
AT THE INVERSION LEVEL...WITH WINDS PICKING UP TO AROUND 40 KTS TO
WARRANT ITS METNION.  WILL ONLY KEEP MENTION OF PRECIPITATION IN
KSTJ TAF AT THIS POINT...WITH FORECAST SOUNDINGS STILL SHOWING SOME
ELEVATED INSTABILITY WITH MU CAPES RUNNING AROUND 500 TO 700 J/KG
THROUGH THE MORNING TO EARLY AFTERNOON HOURS...THEN GETTING CAPPED
OFF AFTER THAT.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Oct 13, 1:00 PM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT OCT 13 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SAT OCT 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS CENTRAL MISSOURI THROUGH MUCH OF THE AFTERNOON...WHILE
SCATTERED SHOWERS AND THUNDERSTORMS BEGIN TO TAPER OFF ACROSS EASTERN
KANSAS AND WESTERN MISSOURI. RAINFALL AMOUNTS WILL NOT BE AS
SUBSTANTIAL THROUGH THE REST OF THE DAY. A BREAK IN THE PRECIPITATION
IS EXPECTED LATE THIS AFTERNOON AND EVENING...AS UPPER LEVEL ENERGY
REFOCUSES TO THE WEST.

MEANWHILE...A WARM FRONT OVER SOUTHERN MISSOURI IS EXPECTED TO LIFT
NORTH LATER TODAY AND TONIGHT. AS THE UPPER LEVEL ENERGY INTERACTS
WITH THE WARM FRONT OVERNIGHT...ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS IS POSSIBLE ACROSS MAINLY NORTHWEST MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PERIOD WILL CONTINUE FROM SUNDAY INTO THE END OF
NEXT WEEK. INCREASING SOUTHERLY WINDS ON SUNDAY WILL DRAW WARM AND
INCREASINGLY MOIST AIR NORTH AHEAD OF A STRONG FRONT THAT WILL MOVE
INTO WESTERN MISSOURI MONDAY. ONE OR MORE ROUNDS OF THUNDERSTORMS ARE
EXPECTED TO MOVE ACROSS THE OUTLOOK AREA STARTING OVER NORTHWEST
MISSOURI LATE SUNDAY AFTERNOON...SPREADING ACROSS THE REST OF THE
REGION SUNDAY NIGHT AND MONDAY...AHEAD OF AND ALONG THE ADVANCING
FRONT. ONCE AGAIN LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. SEVERE
WEATHER CANNOT BE RULED OUT GIVEN THE STRONG WIND FIELDS ASSOCIATED
WITH THIS STORM SYSTEM...HOWEVER MARGINAL INSTABILITY SHOULD PRECLUDE
WIDESPREAD SEVERE THUNDERSTORM ACTIVITY.

ANOTHER STRONG STORM SYSTEM WILL BRING THE THREAT FOR THUNDERSTORMS
TO THE REGION ON THURSDAY. SEVERE WEATHER MAY BE POSSIBLE WITH THIS
SYSTEM DEPENDING ON ITS TRACK. PERSONS ARE URGED TO MONITOR LATER
OUTLOOKS FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 4:06 PM CDTFlash Flood WatchEAXAtchison, Doniphan, Johnson, Leavenworth, Wyandotte12 hr

Nearby

River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.